MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; NEEDLE DRIVER

INTUITIVE SURGICAL, INC ENDOWRIST SP; NEEDLE DRIVER
Model Number 430006-62
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has issued a return material authorization (rma) to have the intuitive device returned.However, isi has not received the single port needle driver instrument involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted malignant hysterectomy surgical procedure, single-port (sp) needle driver (nd) on patient side manipulator (psm) 3 moved in a opposite direction with the surgeon¿s control.Intuitive surgical, inc.(isi) technical support engineer (tse) had the customer reseat the nd instrument and sterile adapter (sa), but the issue was not resolved.The tse had the customer replace the nd instrument to resolve the issue.The procedure was completed as planned with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the issue occurred when the surgeon¿s head was inside the high-resolution stereo viewer (hrsv) and when the surgeon was attempting to manipulate instruments from the surgeon side console (ssc).The timing of instrument movement was appropriate.There was no shakiness or friction.There was no instrument-to-instrument or system arm-to-arm interference.There were no external collisions.The issue was persistent after removing of the instrument and power cycling the system.The issue was resolved after replacing the instrument.There was no patient injury due to the issue.The issue occurred after approximately one hour and twenty minutes after the start of the procedure.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The needle driver instrument was installed on an in-house system and driven an exhibited unintuitive motion.The motion exhibited by the instrument was precise, and proportional to what was commanded by the master tool manipulators (mtm); however, the grip tips moved in the opposite direction.This behavior was observed in the roll direction, indicating a misalignment of the coordinate frames during the engagement sequence.During inspection it was found that the instrument had a broken roll idler gear.As a result, the input shaft became nonfunctional causing the instrument to exhibit non-intuitive motion.The broken piece of the roll idler gear measured approximately 4.60mm x 12.65mm and was captured inside of the housing.The complaint was confirmed by failure analysis.The probable root cause is attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments or hard surfaces.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22935521
Report Number2955842-2025-35633
Device Sequence Number21298423
Product Code NAY
UDI-Device Identifier00886874114308
UDI-Public(01)00886874114308(11)240516(10)K10240516(91)0001
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430006-62
Device Catalogue Number430006
Device Lot NumberK10240516 0016
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer10/02/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale